Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Mar 10, 2008, 11:11 AM CDT for Harris County, Liberty County, Montgomery County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2008, 11:11 AM CDT (16:11 UTC)
- Expired
- Mar 10, 2008, 11:30 AM CDT
- In force
- 19 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Harris County, TX, Liberty County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 80 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 101611 TORHGX TXC201-291-339-101645- /O.NEW.KHGX.TO.W.0008.080310T1611Z-080310T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1111 AM CDT MON MAR 10 2008 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... HARRIS COUNTY IN SOUTHEAST TEXAS LIBERTY COUNTY IN SOUTHEAST TEXAS MONTGOMERY COUNTY IN SOUTHEAST TEXAS * UNTIL 1145 AM CDT * AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR SPRING...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... PORTER HEIGHTS... KINGWOOD... PATTON VILLAGE... WOODBRANCH... ROMAN FOREST... SPLENDORA... CLEVELAND... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3040 9502 2998 9494 2997 9542 3020 9549 TIME...MOT...LOC 1611Z 241DEG 26KT 3012 9536 $$
1 follow-up statement
000 WWUS54 KHGX 101630 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1129 AM CDT MON MAR 10 2008 TXC201-291-339-101639- /O.CAN.KHGX.TO.W.0008.000000T0000Z-080310T1645Z/ MONTGOMERY TX-LIBERTY TX-HARRIS TX- 1129 AM CDT MON MAR 10 2008 ...THE TORNADO WARNING FOR HARRIS...LIBERTY AND MONTGOMERY COUNTIES HAS BEEN CANCELLED... ...THE TORNADO WARNING FOR HARRIS...LIBERTY AND MONTGOMERY COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3040 9502 2998 9494 2997 9542 3020 9549 TIME...MOT...LOC 1629Z 241DEG 26KT 3018 9523 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Mar 10, 10:36 AM CDT, 35 minutes earlier.
Area forecast discussion, Mar 10, 10:36 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1036 AM CDT MON MAR 10 2008
.UPDATE...
COLD POOL FROM LAST NIGHTS CONVECTION CONTINUES TO PUSH SOUTH
ACROSS SE TX AND DRIVE NEW THUNDERSTORM ACTIVITY FROM LIVINGSTON
TO LA GRANGE. THIS ACTIVITY SHOULD REACH THE HOUSTON METRO AREA
BY NOON AND REACH THE COAST LATER IN THE AFTERNOON. WATER VAPOR
IMAGERY STILL SHOWS A JET STREAK COMING INTO S CENTRAL TX WITH
STRONGER CELLS ALONG THE OUT FLOW SW OF SAN ANTONIO. SUSPECT THAT
THIS WILL HELP ENHANCE CONVECTION ALONG THE COAST LATER THIS
AFTERNOON. HEAVY RAINFALL DOES NOT LOOK TO BE AS MUCH OF A THREAT
GIVEN THE LACK OF INSTABILITY AND PWAT NEAR 1-1.2 INCHES. STILL A
FEW ISOLATED STRONGER CELLS MAY BE CAPABLE OF 1-2 INCH RAINRATES.
MAIN UPDATES TO THE FORECAST WERE TO INCREASE POPS TO 100 ACROSS
THE AREA AS IT LOOKS LIKE MOST EVERYONE IN SE TX WILL SEE RAIN
THROUGH THIS AFTERNOON. THIS WHOLE SYSTEM MAY CLEAR OUT SOONER
THAN PREVIOUSLY THOUGH BUT WILL STILL CARRY HIGHER POPS THROUGH
MIDNIGHT. UPDATED FORECAST SHOULD BE OUT.
39
&&
.PREV DISCUSSION... /ISSUED 342 AM CDT MON MAR 10 2008/
DISCUSSION...
BROAD MID/UPPER TROF MAKING SLOW EWD PROGRESS ACROSS WRN HALF OF
TX EARLY THIS MORNING. ASSOCIATED WEAK COLD FRONT AND SHRA/TSTMS
ALSO MAKING STEADY SWD PROGRESS THRU N TX AND SHOULD BE NEARING
NRN PARTS OF THE CWA IN THE NEXT 2-3 HOURS. EXPECT INCREASING
PRECIP COVERAGE THRU THE DAY AS APPROACHING TROF WILL AID LARGE
SCALE LIFT. BIG QUESTION IS HOW PROGRESSIVE THIS FRONTAL BOUNDARY
WILL BE WHICH WILL IN TURN AFFECT RAINFALL TOTALS. SUSPECT IT WILL
SLOW DOWN A BIT LATER THIS MORNING AS THE COLD POOL ASSOCIATED
WITH THE CONVECTIVE COMPLEX IN N TX MODERATES. EXPECT THE HEAVIEST
RAINFALL TOTALS TO OCCUR GENERALLY ALONG & SOUTH OF THE HWY 59
CORRIDOR LATER THIS AFTERNOON AND EVENING. STORM MOTIONS FCST TO
DIMINISH TO 8-11KT DURING THE AFTN/EVNG HOURS SO WILL NEED TO
MONITOR FOR SOME LOCALLY HEAVY RAIN GIVEN A SFC FOCUS AND THE
POSSIBILITY OF SOME TRAINING. WILL COVER THIS IN THE MORNING HWO.
PRECIP SHOULD COME TO AN END LATER TONIGHT AS THE FRONT MOVES OFF
THE COAST BUT CLOUDINESS MAY LINGER INTO TUE AFTN ACROSS SE HALF
OF THE CWA. ANOTHER SHORTWAVE FCST TO MOVE ACROSS TUE NIGHT BUT
MOISTURE WILL BE LACKING FOR PRECIP.
ONSHORE WINDS RESUME WED AS HIGH PRES MOVES OFF TO THE EAST AND
PRESSURES FALL ACROSS THE TX PANHANDLE. A DRYLINE/FRONT STILL
FCST TO BE IN THE VICINITY THUR-THUR NIGHT. QUESTIONABLE AS TO IF
IT WILL MAKE IT INTO SE TX OR NOT GIVEN FAIRLY RAPID PRESSURE FALLS
ACROSS THE ROCKIES AS THE NEXT SYSTEM GETS ORGANIZED. STRONG CAPPING
AHEAD OF THE BOUNDARY SHOULD LIMIT PRECIP CHANCES ONE WAY OR THE
OTHER. NEXT FRONT PENCILED IN FOR SAT. AFFECTS OF THIS DRY FRONT
WILL BE SHORT LIVED AS STRONG ONSHORE FLOW RESUMES SUNDAY AHEAD OF
WHAT CURRENTLY LOOKS LIKE AN IMPRESSIVE SPRING TIME STORM SYSTEM
MOVING IN FROM THE WEST. 47
AVIATION...
VFR CONDITIONS HOLDING FOR THE TIME BEING BUT WE SHOULD SEE CHANGES
SHORTLY AS THE PCPN TO THE N/NW EDGES CLOSER ALONG WITH THE S/WV TO
THE WEST. CURRENT PCPN TRENDS DO SEEM TO JIVE WITH GOING TAF TRENDS
(WITH JUST MAYBE A FEW TWEAKS TO TIMING) SO WILL LIKELY KEEP THINGS
CLOSE TO WHAT IS ALREADY OUT THERE. THEN BACK TO VFR OVERNIGHT. 41
MARINE...
BASED ON BUOY READINGS THIS MORNING...WILL BE EXTENDING THE SCA FOR
THE OFFSHORE WATERS THROUGH THE NEXT UPDATE. AND SO WHILE THE WINDS
SEEM TO BE A TAD SLOWER IN FALLING...STILL EXPECTING THEM TO BY THE
AFTN NONETHELESS AS THE FRONT MOVES DOWN. THIS BREAK SHOULD BE REL-
ATIVELY SHORT AS OFFSHORE WINDS PICK UP IN THE WAKE OF THE FRONT BY
TONIGHT. AT THE VERY LEAST AN SCEC WILL BE REQUIRED OVERNIGHT...AND
POSSIBLY INTO THE VERY EARLY PART OF TUE. THE OFFSHORE FLOW TO THEN
MODERATE SOME TUE NIGHT AS THE HIGH MOVES DOWN. A RETURN OF ONSHORE
WINDS IS FCST BY LATE WED WHICH WILL THEN PERSIST THROUGH WEEKS END.
PREVIOUS RUNS HAD INDICATED ANOTHER FRONT ON/ABOUT THUR...BUT THESE
LATEST NOT SO MUCH. SO FOR WHAT ITS WORTH...BOTH THE EXTENDED ECMWF
AND GFS RUNS NOW HAVE THE NEXT FRONT ON SAT. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 60 49 67 46 75 / 100 50 10 10 0
HOUSTON (IAH) 67 52 67 48 74 / 100 80 10 10 0
GALVESTON (GLS) 70 56 65 55 70 / 100 80 20 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...39Hazardous weather outlook, Mar 10, 4:03 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 403 AM CDT MON MAR 10 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-111200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 403 AM CDT MON MAR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE THROUGH THE DAY AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. SINCE STORM MOTIONS ARE FORECAST TO DECREASE A BIT IN THE AFTERNOON...AND PRECIPITATION TRAINING IS POSSIBLE...ISOLATED HEAVY RAINFALL TOTALS ARE POSSIBLE. CURRENTLY THE MORE FAVORABLE LOCATION FOR THIS TO OCCUR APPEARS TO BE ALONG AND SOUTH OF A LIVINGSTON TO CONROE TO COLUMBUS LINE. RAINFALL TOTALS WILL AVERAGE AROUND 1 INCH WITH LOCALIZED 3 INCH AMOUNTS POSSIBLE. RAINFALL SHOULD TAPER OFF LATER THIS EVENING AS THE FRONT PUSHES INTO THE GULF. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:10 PM CDT | Special Marine Warning | HGX | 65 min | |
| Mar 10, 12:15 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Harris | 35 min |
| Mar 10, 12:59 PM CDT | Special Marine Warning | HGX | 61 min | |
| Mar 10, 1:13 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 62 min |
| Mar 10, 1:55 PM CDT | Special Marine Warning | HGX | 95 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.